Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Explicit asymptotic results for open times in ion channel models

Stefanov, V.T. and Yeo, G.F. (1997) Explicit asymptotic results for open times in ion channel models. Advances in Applied Probability, 29 (4). pp. 947-964.


The dynamical aspects of single channel gating can be modelled by a Markov renewal process, with states aggregated into two classes corresponding to the receptor channel being open or closed, and with brief sojourns in either class not detected. This paper is concerned with the relation between the amount of time, for a given record, in which the channel appears to be open compared to the amount in which it is actually open and the difference in their proportions; this may be used to obtain information on the unobserved actual process from the observed one. Results, with extensions, on exponential families have been applied to obtain relevant generating functions and asymptotic normal distributions, including explicit forms for the parameters. Numerical results are given as illustration in special cases.

Item Type: Journal Article
Murdoch Affiliation(s): School of Literature, Theatre and Philosophy
Publisher: University of Sheffield
Item Control Page Item Control Page